MAUDE Adverse Event Report: STRYKER GMBH RHEAD STEM IMPLANT PLASMA COATED, SIZE 2; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER

STRYKER GMBH RHEAD STEM IMPLANT PLASMA COATED, SIZE 2; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Catalog Number 3102011
Health Effect - Clinical Code Pain (1994)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: implanted in patient.
 
Event or Problem Description
It was reported that the patient complained of pain of the left radius after implantation in (b)(6) 2017.A ct scan on (b)(6) 2019 showed loosening of the radial head.Possible cause or contributor for loosening was not reported to the rep.Surgeon has not yet reported any plan to revise the patient.Per the operative report, as part of the ct scan, soft tissues appeared within normal limits and the remaining bony structures were unremarkable, therefore no serious injury occurred.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as the various x-rays, the patient activity level as well as the affected device must be available in order to determine the root cause of the complaint event.In the complaint detail, the surgeon inquired if the rhead prosthesis was subjected to a recall.The stryker rhead was recalled voluntarily in october 2017.Healthcare professionals are advised to continue to follow up with their patients who are using the stryker rhead radial implant system in accordance with the routine standard of care.The instrument sets for explantation, in case it would be needed, are still available to the users.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the patient complained of pain of the left radius after implantation in january 2017.A ct scan on (b)(6)2019 showed loosening of the radial head.Possible cause or contributor for loosening was not reported to the rep.Surgeon has not yet reported any plan to revise the patient.Per the operative report, as part of the ct scan, soft tissues appeared within normal limits and the remaining bony structures were unremarkable, therefore no serious injury occurred.
 
Event or Problem Description
It was reported that the patient complained of pain of the left radius after implantation in (b)(6)2017.A ct scan on (b)(6)2019 showed loosening of the radial head.Possible cause or contributor for loosening was not reported to the rep.Surgeon has not yet reported any plan to revise the patient.
 
Additional Manufacturer Narrative
Correction: sections b1, b2, b5, h1.The reported event could be confirmed, since x-rays showing the loosening of the device were provided.More detailed information about the patient's data and patient's activity level is needed in order to determine the root cause of the complaint.However, based on the past complaint history a possible cause for the implant loosening is, but is not limited to the application of inappropriate loads on the device could be one of the most probable reasons of the loosening.As a reminder, the ifu clearly states: "warnings (see the patient counseling information section also) 1.Strenuous loading, excessive mobility, and articular instability all may lead to accelerated wear and eventual failure by loosening, fracture, or dislocation of the device." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
RHEAD STEM IMPLANT PLASMA COATED, SIZE 2
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8441696
Report Number0008031020-2019-00297
Device Sequence Number3057556
Product Code KWI
UDI-Device Identifier00886385024028
UDI-Public00886385024028
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K002644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2019
Device Catalogue Number3102011
Device Lot Number10181-L07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/11/2019
08/12/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/06/2019
09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8031020-10/24/2017-002-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR